I have a friend who takes 4-6 aspirin a day. The reasons he gives include headache, energy boost, muscle pain...and sometimes no really good reason. Is this an addiction? What are the possible short and long term effects? Suggestions for change?
I take a lot of aspirin for it's antiimflammatory (sp?) properties. Can't take ibuprofen. Have done so for years. And also have stopped with absolutely no problems, except the inflamation comes back. If his stomach can tolerate it, it's probably okay.
Hi aracadiarose-never have known aspirin to be mood altering myself so it would be hard to think of aspirin as an addictive drug. There are some side effects I know of regarding high use of ASA, one is decreased coagulation, which is it acts as a blood thinner. This is why it is recommended that people without contraindications to it such as bleeding disorders take it if they have a family history of heart disease. It can be preventative health for things like heart attack or stroke, but usually a small dose, like one baby aspirin is recommended for that. If your friend sustains an injury such as a cut, the time to stop the bleeding may be a bit longer and more difficult than someone not on aspirin. Also, in high doses it can irritate your stomach also causing bleeding there. But as far as addiction goes... I guess any drug you come to depend on psychologically to do something for you can be considered an addiction or dependence. Hope your friend's doctor is aware of his/her ASA use, you may suggest that they discuss it with their physician.
Take care, IR.
I am addicted to Goody's. I love the taste of them and they make me feel better after taking them. I have taken them everyday since last September 3-4 times a day. How would I know if I had stomach bleeding? How can I stop when I have already tried and did not suceed????
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.